Aa
A
A
Close
Avatar universal
Alcohol withdrawal and EXTREMELY HIGH liver enzymes
I was told to have a GGT of over 400 on Monday.  I am trying to quit drinking but am afraid to go cold turkey.  I had 3 beers yesterday and 1 so far today but feel really sick.  I have had diarrhea to the point of not making it to the bathroom and feel REALLY sick.  I have no insurance and can't find a doctor to see me.  What should I do?  I am really scared.  
Cancel
8 Answers
Page 1 of 1
999891 tn?1407279676
Hi,
Ok first STOP DRINKING NOW before you do anymore damage, drinking is the root cause of your problem, how did you get the blood work that told you that  you had high liver eenzymes I presume it was a doctor so you need to get back on to them and try and get help with meds to deal with the withdrawals, I don’t live in the US and don’t understand your health system but you must get medical help with this.

Doctors the world over frown upon people who attend them smelling of drink so stop now

rod
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The blood work was drawn when I was trying to qualify for a research study for menopause.  Unfortunately I can't get medications from them.  Please advise.  I hope that by tomorrow I will be out of the woods enough regarding DTs to not have to drink any at all.  Thanks for your help.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
999891 tn?1407279676
Ok are you suffering withdrawals now. How severe are they.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Cold sweats, palpitations, high blood pressure, diarrhea and vomiting, shaking...All pretty bad.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
999891 tn?1407279676
You need to be under medical supervision. Can you contact your family doctor or go to the E/R. is there some one with you where you are
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Getting better today but still not well.  I think I am beyond needing to go to the ER though.  Someone told me honey, OJ and Benadryl for withdrawals and it helped yesterday/today.  Thanks loads!  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
999891 tn?1407279676
Hi
glad you are feeling a little better.
ROD
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1033436 tn?1255699137
Yes, Benadryl can help and sedatives, but if you're better don't take any sedatives. Also, herbal teas are calming and people usually can keep it down, you may be dehydrated. Simple Peptobismol to stabilize your acid. Also, Unisom is good, I think it is the same active ingredient as in Benadryl, plus Melatonin. When  you can order some Milkthistle products from the Internet; Google "best Milkthistle product"; it is really, really great in detoxifying the liver! Good luck! try to stay sober and blessings to you!/ Pia
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Alcoholism Community Resources
Top Addiction Answerers
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
406584 tn?1399591666
Blank
10356
Avatar f tn
Blank
ibizan
Nebulae, OH
3060903 tn?1398568723
Blank
Nighthawk61
Other